NURS 6521 wk 7 discussion.docx - Case study Patient HL comes into the clinic with the following symptoms nausea vomiting and diarrhea The patient has a

NURS 6521 wk 7 discussion.docx - Case study Patient HL...

This preview shows page 1 - 2 out of 2 pages.

Case study: Patient HL comes into the clinic with the following symptoms: nausea, vomiting, and diarrhea. The patient has a history of drug abuse and possible Hepatitis C. HL is currently taking Synthroid 100 mcg daily, Nifedipine 30 mg daily, and Prednisone 10 mg daily. HL’s demographic data and medical history are unclear, and it is not possible to conclude a specific diagnosis based on the information provided alone. HL has a history of drug abuse and possible Hepatitis C, it is safe to assume that the patient has some degree of liver damage. The Centers for Disease Control and Prevention (CDC) estimates that about 2.8 million people in the US have chronic hepatitis C infection. Chronic hepatitis C progresses to cirrhosis in 20 to 30% of patients (2015). The patient is taking Synthroid, and thus hypothyroidism may be deduced. Nifedipine is a calcium channel blocker used to treat HTN and angina (Drugs.com, 2017a), but no other cardiovascular medications are listed which leads us to presume medical noncompliance for possible cardiovascular diseases such as HTN, or CAD. Prednisone is an anti- inflammatory or an immunosuppressant medication (Drugs.com, 2017b), it is unclear why HL is taking it, but it is used to treat different conditions such as allergic disorders, skin conditions, ulcerative colitis, arthritis, lupus, psoriasis, or breathing disorders (Drugs.com, 2017b). If the
Image of page 1
Image of page 2

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture

  • Left Quote Icon

    Student Picture